# SDR 2007FA0000303

- Difficulty date: April 3, 2007
- Submitted: April 3, 2007
- Operation: General aviation
- Aircraft: N5314J
- Make and model: Cessna 550
- Aircraft serial: 5500663
- Aircraft time: 5,592 hours, 4,640 cycles
- Engine: Pwa JT15D4
- System (JASC): 2731 · Elevator Tab Control System
- Part: Actuator
- Part number: 65651412
- Condition: Binding
- Location: Zone 200
- Part time: 5,592 hours, 4,640 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER A PHASE 1-4 INSPECTION THE ELEVATOR TRIM WAS FOUND TO BE BINDING. INSPECTION OF THIS SYSTEM FOUND THAT THE WILKIE BUTTON IN THE BACK OF THE ACTUATOR TRIM JACK SCREWS HAD COME OUT AND WAS BINDING THE TRIM CHAIN AND SPROCKETS. WHEN THE ACTUATORS ARE LUBED THE WILKIE BUTTONS HAVE A TENDENCY TO POP OUT OF THERE PLACE IF YOU DONT LOOK CLOSELY AFTER LUBING THESE ACTUATORS THE GREASE PUSHES THESE PLUGS OUT AND THEY STICK TO THE INTERCONNECT CHAIN CAUSING A BINDING CONDITION. THIS COULD ALSO HAPPEN IN FLIGHT CAUSING A LIKE CONDITION WITH MORE DIRE PROBLEMS. I THINK MFG SHOULD REMOVE THIS PLUG OR MORE SECURELY FIX THIS PLUG IN PLACE.
